Irrational Behaviors While On Zoloft?Updated
I have a dear friend whose wife left him 2 months ago and is now taking Zoloft (not sure for how long). He mistakenly got off this medication too quickly and had a major withdrawal symptom during which he went completely homicidal/suicidal (he wanted to kill his wife and kill himself). He knew he was experiencing something deeply wrong so he called me to drive him urgently to the pharmacy to pick up his med. He apparently took Clonazepam to calm him down but it made him unable to drive. Once he got his med, he took it right away and felt semi-normal in the matter of 4 hours and "normal or stable" by the next few days. It really scared me for I have not encountered anything like this before personally.
He then proceeded to continue his irrational behaviors including madly falling in love with a woman he barely knows, asking me (a friend) to consider him and me as a couple in an event that I leave my husband. All of these things made me very uncomfortable and quiet frankly scared for my friend's mental/emotional state.
While I understand that break-ups are really hard and that antidepressant may help some people in getting over depression, I am deeply concerned that taking antidepressant may be doing something worse to my friend. Break ups are very hard and being in love is like taking another drug, too. I'm not sure what is causing my friend attributed the psychosis he experienced briefly as merely a withdraw from Zoloft. That's incredibly alarming but he thinks it's fine as long as he keeps taking his med. Now I look back, I could have been in danger!
I then opened my mouth and said something about his "irrational behaviors", something I have witnessed from the very beginning. I meant it as a very concerned friend but my friend came back with very "violent" remarks that truly shocked me. I have never had any dealings like this before with my friend. While I admit that I am not a doctor and know very little if nothing about medications like this, I don't recognize my friend anymore.
Has anyone witnessed friends or family members go through volatile and unstable behaviors like this while on Zoloft? I think people act irrationally when it comes to love, relationships or break-ups, but does an antidepressant like Zoloft contribute to that?
If you complete some research on this medication you will find irrational behaviors can be an adverse reaction to this medication. It appears he needs to revisit his prescribing Dr again asap. Wish you the best.
I would personally take your friend to this prescribing physician, or even call the physician if you can somehow find out the name, if not go to the pharmacy that he go the Zoloft at and talk to the pharmacist and perhaps they will more than likely contact the prescribing Dr and than talk to that Dr about this. Anyhow, sounds like he is having severe pyscotic moments and thank God you have witnessed this and can help before perhaps this gets to another level. I would indeed ASAP talk to your friend and if he doesn't seem receptive than I would go ahead and for his safety if you know the Dr name call this Dr and tell the Dr what you have witnessed, heard him saying and his erratic behavior, I am sure you will be saving his life, it could be the wrong medication for him, it could be the dosage or it could simply be he is trying to come off this medication too fast who really knows but I would try handle this really like I said calling the Dr, talking to him if you cannot find out the Dr name than talk to the pharmacist he gets the Zoloft filled at.
Abrupt Withdrawal in many cases has severe consequences and in some cases perhaps the ones dispensing as well as writing along with the one taking are doing the wrong thing , let alone the ones approving it from being manufactured .
Yes, I have seen Zoloft in a family member give them very irrational and impulsive behaviors the first few weeks they were on it.
Zoloft and Prozac arte the two worst I ever been on and when I got off them I was even worse then I started and at the time I did not think that was possible . So please tell ur friend if he cares for his loved ones then to find something he has better reactions too on and off them . They r suppose to help not make people worse
I have been on sertraline, generic for Zoloft as well as the brand name Zoloft and stopped them cold turkey and never experienced anything like that. I think this guy has some sort of mental problem other than depression. You better be very careful.
Well, I have to agree that my friend has problems other than depression. He explained to me that his doctor said that getting off Zoloft abruptly could have a severe withdrawal but to what extent and what kind of withdrawal would vary on individual. And at this point, I really don't want to get involved. I will be very careful, and in fact, we're moving to another state. Thank you for sharing.
I am very sorry that these medications affected you so negatively. At this point, I need to stay clear of my friend and need to stop all contact. I don't feel safe around this person I no longer recognize. Talking to him, let alone, telling him something is a very bad idea. This is a very unstable person. Thank you for sharing.
I appreciate your feedback. After what happened with my friend wanting to kill his wife and kill himself due to the severe withdrawal (that is what he claimed) and his extremely hostile and violent remarks towards me for being a concerned friend, I need to stay completely clear of him and cannot get involved. I don't know his Dr's name and am not about to find out. He told me that the doctors are aware of what happened. He's even seeing a counselor and she thinks it's awesome that he's having a new relationship. I can't even begin to understand what is going on. He must have portrayed himself quite well to those around him who suspect nothing. As much as it hurts to lose good friendship, I don't recognize this person and quite frankly, I will be very afraid for my own safety.
The reaction to stopping a medication "cold turkey" is called "discontinuation syndrome." It can be really bad. For your particular medication, look up "discontinuation syndrome."
Yes u do have a reaction to stopping cold turkey but for him to tell u he wants to kill his z wife and himself no matter what u should report it this is not something to take lightly he does not seem in his right state even on his med school snapping at u on them he might be having a brake going thew this brake up and as a friend u need to report this now before he does do something and he don't sound in his right state of mind never ever take it lightly when anyone says they want to harm someone or themselves
He's living to u if he told anyone that he had thoughts of killing someone and himself he would be pink slipped into a mental hospital right then and there.he would not have any choose in the matter to go
He does need support, and has picked you apparently. I don't give advise, but he needs to know your exact intentions and feels toward him. Nevertheless if you feel in danger, maybe Isolation or alienation is the only answer. Good luck and Hopefully time will heal his wounds.
Helping a friend with a problem is good. What us humans do, is make their problems yours.
just tell him his meds are not working right and he needs to look for more medcal help.It is his responibility to keep himself healthy so don't try making it yours
Why is my Father having nighttime repetitive behaviors associated with anxiety following basal ganglia stroke? ## Hello,...1 REPLY
I have been on 50mg for about 2 years now, but suddenly am more aggitated than normal,could I need a larger dose or chan...2 REPLIES
I was on zoloft in 2001 and went off in 2007. When I started for the home health. Agency. It been some years and feel my...2 REPLIES
Is there any cold medicine I can take that won't have an adverse effecct while taking Zoloft. Couldn't take Nyqu...3 REPLIES
My Psychiatrist has me on 200 mg. of zoloft and I'm, being tapered (my choice) off of klonipin--currently 1mg. I'...1 REPLY
I TOOK SERTRALINE WHICH HELPED GREATLY BUT CAUSED WEIGHT GAIN. I WAS THEN GIVEN WELLBUTRIN SR BUT PHARMACY SUBSTITUTED B...1 REPLY
Last night i took my first dose of 50mg Zoloft. This is my first anti-anxiety med i've ever taken and it was prescri...2 REPLIES
is any one here, who is taking zoloft again with success? ## It did not work for me, when I tried to take it, again, aft...1 REPLY
I have an oval shaped pill lime green in color with 212 on one side and a split on the other side with 1/6. It's an ...1 REPLY
Does any one else with treatment resistant major depression have the same problem? It's making my anxiety through th...3 REPLIES